Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 24, 2011, 9:19 AM MDT for Lincoln County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2011, 9:19 AM MDT (15:19 UTC)
- Expired
- May 24, 2011, 10:00 AM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Denver radar (KFTG), 96 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 3.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
907 WUUS55 KBOU 241519 SVRBOU COC073-241600- /O.NEW.KBOU.SV.W.0008.110524T1519Z-110524T1600Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 919 AM MDT TUE MAY 24 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 1000 AM MDT * AT 919 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED NEAR GENOA...OR 11 MILES EAST OF LIMON...MOVING NORTH AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GENOA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3957 10370 3956 10339 3921 10335 3918 10354 TIME...MOT...LOC 1519Z 163DEG 22KT 3928 10350 WIND...HAIL 60MPH 1.00IN $$
2 follow-up statements
573
WWUS55 KBOU 241539
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
939 AM MDT TUE MAY 24 2011
COC073-241600-
/O.CON.KBOU.SV.W.0008.000000T0000Z-110524T1600Z/
LINCOLN CO-
939 AM MDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM MDT
FOR NORTH CENTRAL LINCOLN COUNTY...
AT 939 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED OVER NORTH
CENTRAL LINCOLN COUNTY...OR 10 MILES NORTHEAST OF LIMON...MOVING
NORTH AT 25 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
WARNED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN DENVER.
&&
LAT...LON 3956 10370 3957 10367 3956 10339 3933 10343
3931 10358
TIME...MOT...LOC 1539Z 163DEG 20KT 3936 10354
WIND...HAIL 60MPH 1.00IN
$$371
WWUS55 KBOU 241550
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
950 AM MDT TUE MAY 24 2011
COC073-241601-
/O.EXP.KBOU.SV.W.0008.000000T0000Z-110524T1600Z/
LINCOLN CO-
950 AM MDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 1000 AM MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
LAT...LON 3956 10370 3957 10367 3956 10339 3933 10343
3931 10358
TIME...MOT...LOC 1551Z 163DEG 20KT 3942 10357
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:15 AM MDT, 5 hours 4 minutes earlier.
Area forecast discussion, May 24, 4:15 AM MDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 415 AM MDT TUE MAY 24 2011 .SHORT TERM...ALL THE MODELS ARE IN AGREEMENT WITH THE UPPER LOW EJECTING NORTHEAST ACROSS COLORADO TODAY AND DEEPENING OVER WESTERN KANSAS THIS EVENING. WE ARE ALREADY SEEING SHOWERS INCREASE ACROSS SOUTH CENTRAL AND SOUTHWEST COLORADO AS THE TROUGH APPROACHES. SO WE EXPECT ANOTHER UNSETTLED DAY...WITH SHOWERS THIS MORNING GIVING WAY TO SHOWERS AND THUNDERSTORMS THIS AFTERNOON. AS THE UPPER LOW INTENSIFIES OVER WESTERN KANSAS THIS EVENING THERE WILL BE A STRONG BACKWASH OF NORTHERLY FLOW...AND EXPECT A LOT OF PRECIPITATION... THIS IS WHERE MODELS DISAGREE...00Z NAM SAID THE HEAVIEST RAIN WOULD BE IN NEBRASKA...GFS SAID IN NORTHEAST CO. THE 06Z NAM IS NOW LEANING TOWARDS GFS. FOR NOW WILL NOT ISSUE A FLASH FLOOD WATCH... WILL MENTION THE POTENTIAL HEAVY RAIN IN THE WEATHER STORY...AND HAVE DAY SHIFT WATCH THE EVOLUTION OF THE STORM. WE SHOULD SEE PRECIPITION DROP OFF QUITE SUBSTANTIALLY THIS EVENING OVER THE HIGH COUNTRY AND URBAN COORIDOR AS UPPER FORCING SLIDES TO THE EAST. .LONG TERM...MODELS HAVE A PRETTY TIGHT UPPER LOW CENTERED OVER EAST CENTRAL KANSAS WEDNESDAY MORNING AT 12Z. THEY SHOW DECENT SHORT WAVE RIDGING PROGGED FOR THE CWA WEDNESDAY INTO WEDNESDAY NIGHT... BEFORE ZONAL FLOW MOVES OVER EARLY THURSDAY MORNING. THE ZONAL FLOW CONTINUES THURSDAY AND THURSDAY NIGHT WITH AN INCREASE IN SPEED. BOTH MODELS HAVE A PRETTY DECENT WEST-NORTHWESTERLY JET MAXIMUM OVER THE NORTHERN COLORADO BORDER AREA LATER THURSDAY NIGHT INTO FRIDAY. IN THE SYNOPTIC SCALE...DOWNWARD MOTION IS PROGGED WEDNESDAY INTO THE EVENING. UPWARD MOTION IS THEN PROGGED THE REST OF WEDNESDAY NIGHT THROUGH THURSDAY EVENING. THE LOW LEVEL PRESSURE AND WIND FIELDS SHOW PRETTY DECENT NORTHERLY BOUNDARY LAYER FLOW WEDNESDAY ...ESPECIALLY OVER THE EASTERN PLAINS. WEDNESDAY NIGHT LOOKS TO HAVE NORMAL DIURNAL WINDS PATTERNS IN PLACE. ON THURSDAY... SOUTHEASTERLIES ARE PROGGED FOR THE PLAINS. FOR MOISTURE...MODELS HAVE QUITE A BIT LINGERING OVER THE EASTERN PLAINS WEDNESDAY ON THE BACK SIDE OF THE UPPER LOW. BY AFTERNOON...THE DEEP MOISTURE MOVES OUT...BUT BOTH MODELS KEEP SOME IN THE MID LEVELS OVER MUCH OF THE CWA. IT GRADUALLY DRIES OUT FOR ALL AREAS WEDNESDAY EVENING. ON THURSDAY...THERE IS SOME MOISTURE IN THE MID AND UPPER LEVELS...BUT THE LOWER LEVELS ARE FAIRLY DRY. THE BOUNDARY LAYER DEW POINT FIELDS SHOW MAINLY 30S F DEW POINTS WEDNESDAY THROUGH THURSDAY NIGHT. THERE IS NO CAPE AROUND ON WEDNESDAY OR WEDNESDAY NIGHT. BY LATE DAY THURSDAY...THERE IS SOME OVER THE FOOTHILLS AND ADJACENT PLAINS...WITH VALUES AROUND 1000 J/KG OVER THE WESTERN PLAINS. THE QPF FIELDS SHOW FAIRLY DECENT MEASURABLE RAINFALL AMOUNTS OVER THE EASTERN PLAINS WEDNESDAY MORNING ON BOTH MODELS. THIS CONTINUES ON THE NAM FOR THE AFTERNOON. THE GFS HAS NEARLY NOTHING FOR WEDNESDAY AFTERNOON. WEDNESDAY NIGHT IS DRY...AS WELL AS MUCH OF THURSDAY. MODELS HAVE A TAD OF MEASURABLE PRECIPITATION OVER THE NORTHERN FORECAST AREA LATE DAY THURSDAY INTO THURSDAY NIGHT. FOR POPS...WILL PRETTY MUCH STAY THE COURSE OF THE CURRENT GRIDS ...WITH HIGH POPS OVER THE FAR EAST ON WEDNESDAY...AND LESS AS YOU GO WEST. WILL KEEP SOME MINOR POPS GOING WEDNESDAY EVENING. DRY THEN UNTIL THURSDAY AFTERNOON AND THEN ONLY 10-20%S FOR LATE DAY CONVECTION INCLUDING THUNDER. FOR TEMPERATURES...WEDNESDAY'S HIGHS ARE SIMILAR TO TODAY'S READINGS...BUT A BIT COOLER OVER THE EASTERN THIRD OF THE CWA. THURSDAY'S HIGHS WARM UP 3-6 C FROM WEDNESDAY'S. FOR THE LATER DAYS...FRIDAY THROUGH MONDAY...MODELS ARE SHOWING STRONG ZONAL FLOW ON FRIDAY WITH AN UPPER CLOSED LOW PUSHING EASTWARD OVER THE NORTHERN UNITED STATES. THE STRONG ZONAL FLOW IS PROGGED TO CONTINUE INTO SATURDAY. SATURDAY NIGHT INTO MONDAY...THE FLOW ALOFT DECREASES AND IS SOUTHWESTERLY IN ADVANCE OF THE NEXT UPPER TROUGH GETTING INTO THE GREAT BASIN LATE SUNDAY AND MONDAY. MOISTURE IS NOT GREAT THROUGH THE PERIOD...BUT WILL PUT SOME LATE DAY CONVECTION IN...ESPECIALLY ON SATURDAY. TEMPERATURES MAY GET TO SEASONAL NORMALS LATER IN THE WEEKEND. && .HYDROLOGY...NORTHEAST COLORADO (ZONES 50...51...49...48...45...46) RECEIVED A GENEROUS 1 TO 3 INCHES OF RAIN IN THE PAST DAY...AND MORE RAIN WILL BE ON THE WAY TODAY AND TONIGHT. THE MAIN CONCERN WILL BE HOW THE UPPER LOW INTENSIFIES...IF IT IS IN FAR WESTERN KANSAS WE COULD SEE SOME THUNDERSTORMS DROP ANOTHER 2 TO 4 INCHES OF RAIN MAINLY EAST OF A BRUSH TO LIMON LINE. THE REST OF THE FORECAST AREA WILL HAVE SOME PRECIPITATION...MOST LIKELY A HALF INCH OR LESS. && .AVIATION...EXPECT SHOWERS TO DEVELOP THIS MORNING...WITH SHOWERS AND THUNDERSTORMS LIKELY IN METRO DENVER THIS AFTERNOON INTO EARLY EVENING. CIGS WILL RANGE BETWEEN 4KFT AND 6KFT...WITH BRIEF MVFR CIGS AND VSBYS IN TSRA. CONDITIONS WILL IMPROVE MARKEDLY MID EVENING WITH ALL VFR AFTER SUNSET. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RTG/RJK
Hazardous weather outlook, May 24, 4:50 AM MDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 450 AM MDT TUE MAY 24 2011 COZ030>051-241700- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 450 AM MDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT EXPECT ANOTHER UNSETTLED 12 TO 24 HOURS...WITH SCATTERED SHOWERS THIS MORNING WITH SNOW SHOWERS IN THE MOUNTAINS...THEN SHOWERS LIKELY THIS AFTEROON WITH ISOLATED THUNDERSTORMS. THE ATTENTION SHIFTS TO THE NORTHEAST CORNER OF THE STATE THIS EVENING WITH SHOWERS AND THUNDERSTORMS LIKELY....WITH LOCALLY HEAVY RAIN...AND SOME LOWLAND FLOODING POSSIBLE. PRECIPITATION WILL DECREASE OVER THE MOUNTAINS AND URBAN COORIDOR AFTER SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PRECIPITATION WILL LINGER ON WEDNESDAY...AND DECREASE FROM WEST TO EAST AS THE LATEST STORM EXISTS THE FORECAST AREA. THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS THURSDAY...THEN AGAIN SATURDAY. OTHERWISE DRY CONDITIONS ARE EXPECTED. WEDNESDAY'S TEMPERATURES WILL BE BELOW SEASONAL NORMALS...WITH NEAR NORMAL READINGS EXPECTED THURSDAY THROUGH SATURDAY. SUNDAY AND MONDAY COULD SEE ABOVE NORMAL TEMPERATURES. SEVERE WEATHER OR FLOODING ISSUES ARE NOT EXPECTED WEDNESDAY THROUGH NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY OR T0NIGHT. RTG/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:39 PM MDT | Special Weather Statement | BOU | Sedgwick | 36 min |
| May 24, 1:35 AM MDT | Special Weather Statement | BOU | Elbert | 40 min |
| May 24, 9:27 AM MDT | Flash Flood Watch | BOU | Logan, Morgan, Phillips, Sedgwick, Washington | 19 hr |
| May 24, 12:01 PM MDT | Special Weather Statement | BOU | Lincoln | 44 min |
| May 24, 12:29 PM MDT | Areal Flood Advisory | BOU | Morgan | 116 min |
| May 24, 2:55 PM MDT | Flash Flood Warning | BOU | Washington | 6 hr |
| May 24, 3:45 PM MDT | Special Weather Statement | BOU | Phillips | 45 min |
| May 24, 3:56 PM MDT | Flash Flood Warning | BOU | Phillips | 6 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.